Recurrence in Infinite Words

Extended Abstract
  • Julien Cassaigne
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 2010)

Abstract

We survey some results and problems related to the notion of recurrence for infinite words.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J.-P. Allouche and M. Bousquet-Mélou, On the conjectures of Rauzy and Shallit for infinite words, Comment. Math. Univ. Carolinae 36 (1995), 705–711.MATHGoogle Scholar
  2. 2.
    J.-P. Allouche, J.L. Davison, M. Queffélec, and L. Q. Zamboni, Transcendence of Sturmian or morphic continued fractions. Preprint.Google Scholar
  3. 3.
    J. Cassaigne, Special factors of sequences with linear subword complexity, in Developments in Language Theory II, pp. 25–34, World Scientific, 1996.Google Scholar
  4. 4.
    J. Cassaigne, Facteurs spéciaux et complexité, Bull. Belg. Math. Soc. 4 (1997), 67–88.MATHMathSciNetGoogle Scholar
  5. 5.
    J. Cassaigne, On a conjecture of J. Shallit, in ICALP’97, pp. 693–704, Lect. Notes Comput. Sci. 1256, Springer-Verlag, 1997.Google Scholar
  6. 6.
    J. Cassaigne, Sequences with grouped factors, in Developments in Language Theory III, pp. 211–222, Aristotle University of Thessaloniki, 1998.Google Scholar
  7. 7.
    J. Cassaigne, Limit values of the recurrence quotient of Sturmian sequences, Theoret. Comput. Sci. 218 (1999), 3–12.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    N. Chekhova, Fonctions de récurrence des suites d’Arnoux-Rauzy et réponse á une question de Morse et Hedlund. Preprint.Google Scholar
  9. 9.
    F. Durand, A characterization of substitutive sequences using return words, Discrete Math. 179 (1998), 89–101.MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    F. Durand, Linearly recurrent subshifts, Research report 98-02, Institut de Mathématiques de Luminy, Marseille, France, 1998.Google Scholar
  11. 11.
    F. Durand, B. Host, and C. Skau, Substitutions, Bratteli diagrams and dimension groups, Ergod. Th. Dyn. Sys. 19 (1999), 952–993.MathSciNetGoogle Scholar
  12. 12.
    M. Lothaire, Algebraic combinatorics on words. To appear. Available online at http://www-igm.univ-mlv.fr/~berstel/Lothaire/.
  13. 13.
    M. Morse and G. A. Hedlund, Symbolic dynamics, Amer. J. Math. 60 (1938), 815–866.MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    M. Morse and G. A. Hedlund, Symbolic dynamics II: Sturmian trajectories, Amer. J. Math. 61 (1940), 1–42.CrossRefMathSciNetGoogle Scholar
  15. 15.
    C. Pomerance, J. M. Robson, and J. Shallit, Automaticity II: Descriptional complexity in the unary case, Theoret. Comput. Sci. 180 (1997), 181–201.MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    G. Rauzy, Suites á termes dans un alphabet fini, Sém. Théor. Nombres Bordeaux, 1982-1983, 25.01–25. 16.Google Scholar
  17. 17.
    G. Rote, Sequences with subword complexity 2n, J. Number Theory 46 (1994), 196–213.MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Z.-X. Wen and Z.-Y. Wen, Some properties of the singular words of the Fibonacci word, European J. Combin 15 (1994), 587–598.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2001

Authors and Affiliations

  • Julien Cassaigne
    • 1
  1. 1.Institut de Mathématiques de LuminyMarseille Cedex 9France

Personalised recommendations